Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 65, NWS La Crosse, WI

July 14, 20104 counties in Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 14, 2010, 8:41 PM CDT for 4 counties in Minnesota. It was in force for 49 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2010, 8:41 PM CDT (01:41 UTC)
Expired
Jul 14, 2010, 9:30 PM CDT
In force
49 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Fillmore County, MN, Mower County, MN, Olmsted County, MN, Winona County, MN

The radar

The La Crosse radar (KARX), 77 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 9:21 PM CDTTSTM WND DMG1 W Winona, MNTREES DOWN WEST SIDE OF WINONA
Jul 14, 9:21 PM CDTTSTM WND GST 484 Sw Winona, MN
Jul 14, 9:25 PM CDTTSTM WND GST 40Harmony, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 14, 6:53 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 1.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2010-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3038 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2010-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3038 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1237 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
1.5
Supercell composite
9.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

901 
WUUS53 KARX 150141
SVRARX
MNC045-099-109-169-150230-
/O.NEW.KARX.SV.W.0065.100715T0141Z-100715T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
841 PM CDT WED JUL 14 2010

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FILLMORE COUNTY IN SOUTHEAST MINNESOTA...
  SOUTHEASTERN MOWER COUNTY IN SOUTHEAST MINNESOTA...
  SOUTHEASTERN OLMSTED COUNTY IN SOUTHEAST MINNESOTA...
  WESTERN WINONA COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 930 PM CDT

* AT 836 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ROUGHLY ALONG A LINE EXTENDING FROM ELGIN TO
  GRAND MEADOW...MOVING EAST AT 45 MPH. THESE STORMS CAN PRODUCE
  PENNY SIZE HAIL AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. MULTIPLE
  REPORTS OF UP TO 60 MPH WINDS HAVE BEEN RECEIVED FROM ROCHESTER
  TO AUSTIN.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  WYKOFF AND DOVER AROUND 850 PM...
  ST. CHARLES AND ALTURA AROUND 855 PM...
  FOUNTAIN AROUND 900 PM...
  PRESTON AND LEWISTON AROUND 905 PM...
  STOCKTON AND LANESBORO AROUND 910 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THESE
STORMS...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS...WHICH CAN UPROOT
TREES...DOWN POWER LINES...AND CAUSE DAMAGE TO ROOFS AND WINDOWS.
EVACUATE MOBILE HOMES AS THEY MAY BE OVERTURNED. SMALL HAIL IS ALSO
EXPECTED...WHICH MAY CAUSE DAMAGE TO VEHICLES AND WINDOWS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO QUICKLY.
MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS.

&&

LAT...LON 4385 9246 4385 9242 4411 9216 4411 9208
      4419 9208 4419 9184 4415 9177 4406 9165
      4354 9202 4352 9257
TIME...MOT...LOC 0141Z 270DEG 39KT 4407 9216 4369 9245
WIND...HAIL 70MPH 0.75IN

$$

AJ
3 follow-up statements
825 
WWUS53 KARX 150158
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
858 PM CDT WED JUL 14 2010

MNC099-150207-
/O.CAN.KARX.SV.W.0065.000000T0000Z-100715T0230Z/
MOWER MN-
858 PM CDT WED JUL 14 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MOWER COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING
FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND SOUTHWESTERN
WISCONSIN.

LAT...LON 4380 9243 4411 9214 4411 9208 4419 9208
      4419 9184 4406 9165 4354 9202 4352 9245
      4370 9246
TIME...MOT...LOC 0157Z 270DEG 39KT 4407 9192 4354 9234

$$

MNC045-109-169-150230-
/O.CON.KARX.SV.W.0065.000000T0000Z-100715T0230Z/
OLMSTED MN-WINONA MN-FILLMORE MN-
858 PM CDT WED JUL 14 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FILLMORE...
WESTERN WINONA AND SOUTHEASTERN OLMSTED COUNTIES UNTIL 930 PM CDT...

AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM ALTURA TO LE
ROY...MOVING EAST AT 45 MPH. THESE STORMS CAN PRODUCE DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  PRESTON AND LEWISTON AROUND 905 PM...
  GOODVIEW AND STOCKTON AROUND 910 PM...
  WINONA AROUND 915 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THESE
STORMS...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS...WHICH CAN UPROOT
TREES...DOWN POWER LINES...AND CAUSE DAMAGE TO ROOFS AND WINDOWS.
EVACUATE MOBILE HOMES AS THEY MAY BE OVERTURNED. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO QUICKLY.
MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS.

&&

LAT...LON 4380 9243 4411 9214 4411 9208 4419 9208
      4419 9184 4406 9165 4354 9202 4352 9245
      4370 9246
TIME...MOT...LOC 0157Z 270DEG 39KT 4407 9192 4354 9234
WIND...HAIL 70MPH <.50IN

$$

AJ
578 
WWUS53 KARX 150210
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
910 PM CDT WED JUL 14 2010

MNC109-150219-
/O.CAN.KARX.SV.W.0065.000000T0000Z-100715T0230Z/
OLMSTED MN-
910 PM CDT WED JUL 14 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OLMSTED COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING 
FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND SOUTHWESTERN 
WISCONSIN.

LAT...LON 4362 9239 4385 9220 4385 9208 4401 9209
      4416 9197 4419 9184 4406 9165 4354 9202
      4352 9245
TIME...MOT...LOC 0209Z 270DEG 39KT 4406 9174 4354 9216

$$

MNC045-169-150230-
/O.CON.KARX.SV.W.0065.000000T0000Z-100715T0230Z/
WINONA MN-FILLMORE MN-
910 PM CDT WED JUL 14 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FILLMORE AND
WESTERN WINONA COUNTIES UNTIL 930 PM CDT...

AT 904 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM ROLLINGSTONE
TO LIME SPRINGS...MOVING EAST AT 45 MPH. THESE STORMS CAN PRODUCE
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  LANESBORO AT 915 PM...
  RURAL SOUTH CENTRAL WINONA COUNTY AT 920 PM...
  RURAL EASTERN FILLMORE COUNTY AT 920 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THESE
STORMS...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS...WHICH CAN UPROOT
TREES...DOWN POWER LINES...AND CAUSE DAMAGE TO ROOFS AND WINDOWS.
EVACUATE MOBILE HOMES AS THEY MAY BE OVERTURNED. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO QUICKLY.
MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS.

&&

LAT...LON 4362 9239 4385 9220 4385 9208 4401 9209
      4416 9197 4419 9184 4406 9165 4354 9202
      4352 9245
TIME...MOT...LOC 0209Z 270DEG 39KT 4406 9174 4354 9216
WIND...HAIL 70MPH <.50IN

$$

AJ
158 
WWUS53 KARX 150227
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
927 PM CDT WED JUL 14 2010

MNC045-169-150237-
/O.EXP.KARX.SV.W.0065.000000T0000Z-100715T0230Z/
WINONA MN-FILLMORE MN-
927 PM CDT WED JUL 14 2010

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN AND CENTRAL FILLMORE...
AND WESTERN WINONA COUNTIES WILL EXPIRE AT 930 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
EASTERN FILLMORE COUNTY UNTIL 10 PM CDT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING
FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND SOUTHWESTERN
WISCONSIN.

LAT...LON 4362 9239 4385 9220 4385 9208 4401 9209
      4416 9197 4419 9184 4406 9165 4354 9202
      4352 9245
TIME...MOT...LOC 0227Z 270DEG 39KT 4405 9147 4354 9189

$$

AJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:16 PM CDT, 6 hours 25 minutes earlier.

Area forecast discussion, Jul 14, 2:16 PM CDT, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
216 PM CDT WED JUL 14 2010

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT

THE MAIN CONCERN CONTINUES TO BE THE SEVERE WEATHER THREAT FROM
THIS AFTERNOON INTO THE EARLY EVENING...AND ON SATURDAY NIGHT.

THE ATMOSPHERE IS CONTINUING TO RAPIDLY DESTABILIZE SOUTH OF A
WARM FRONT MILWAUKEE NORTHWEST TO THE NORTHERN SUBURBS OF THE TWIN
CITIES AND THEN WESTWARD TO WATERTOWN SOUTH DAKOTA. THE ATMOSPHERE
SOUTH OF THIS FRONT HAS BECOME UNSTABLE DESPITE THE CLOUDS ACROSS
THE AREA. MIXED LAYER CAPES ARE CURRENTLY RUNNING BETWEEN 2000 AND
4000 J/KG ACROSS SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND
SOUTHERN WISCONSIN. EVEN GREATER INSTABILITIES LIE ACROSS EASTERN
AND CENTRAL IOWA WHERE CLEAR SKIES HAS ALLOWED TEMPERATURES TO
CLIMB INTO THE LOWER 90S AND DEW POINTS AROUND 80 DEGREES. THIS IS
PRODUCING MEAN LAYER CAPES IN THE EXCESS OF 5500 J/KG AND THE
SOUTHERLY WINDS ARE BRINGING THIS INSTABILITY NORTHWARD INTO OUR
AREA. DOPPLER RADARS ARE CURRENTLY SHOWING SCATTERED SHOWERS ARE
DEVELOPING SOUTH OF THE WARM FRONT ACROSS OUR AREA. THIS IS
ASSOCIATED WITH WARM AIR ADVECTION. THE SPC MESOSCALE ANALYSIS
PAGE IS INDICATING THAT THE CAP IS ERODING ACROSS NORTH CENTRAL
IOWA...AND IN SOUTH CENTRAL AND EAST CENTRAL MINNESOTA. THERE IS
CONCERN THAT THE THUNDERSTORMS WILL BECOME SURFACE BASED WITHIN
THE NEXT HOUR OR TWO AND WITH AMPLE SHEAR THEY WILL EVOLVE QUICKLY
INTO SUPERCELLS. THE SIGNIFICANT TORNADO PARAMETER AND 0-1 KM
HELICITY HAS BEEN QUICKLY INCREASING NEAR THE INTERSTATE 35 CORRIDOR.
AS A RESULT...THERE WILL BE THE POTENTIAL THAT THERE WILL BE SOME
TORNADOES. MANY OF THE MESO MODELS ARE SUGGESTING THAT THESE
THUNDERSTORMS WILL EVOLVE INTO A DERECHO WHICH WILL RACE ACROSS
THE FORECAST AREA AND SOUTHERN WISCONSIN LATE THIS AFTERNOON AND
EARLY THIS EVENING.

FROM LATE EVENING INTO THE OVERNIGHT...THERE IS SOME CONCERN THAT
THE MESO HIGH GENERATED FROM THE COLD POOL LEFT IN THE WAKE OF THE
THUNDERSTORMS MAY MOVE MUCH OF THE PRECIPITATION OUT OF THE
FORECAST AREA. MANY OF THE MESO MODELS ARE SUGGESTING THAT THERE
WILL BE LITTLE PRECIPITATION ALONG THE COLD FRONT AND ANY RESIDUAL
SHOWERS AND THUNDERSTORMS WILL BE CONFINED SOUTH AND EAST OF AN
OELWEIN IOWA TO WISCONSIN DELLS LINE. AS A RESULT...THE PRECIPITATION
CHANCES WERE LOWERED ACROSS THE NORTH AND WEST FOR OVERNIGHT.

ON SATURDAY AFTERNOON...THE MODELS ARE IN GOOD AGREEMENT THAT A WARM
FRONT WILL PUSH NORTHWARD ACROSS SOUTHEAST MINNESOTA...NORTHEAST
IOWA...AND SOUTHWEST WISCONSIN. THIS IS IN RESPONSE TO THE
ENHANCED SOUTHERLY FLOW AHEAD OF AN APPROACHING SHORT WAVE TROUGH.
SOUTH OF THIS FRONT...THE MIXED LAYER CAPES CLIMB INTO THE 3000 TO
4000 J/KG RANGE. IN ADDITION...THERE WILL BE SOME WEAK TO
MODERATE MOISTURE CONVERGENCE ALONG THIS BOUNDARY...AND THIS MAY
RESULT IN THE DEVELOPMENT OF SOME SCATTERED SHOWERS AND
THUNDERSTORMS. DUE TO THIS...A SMALL PRECIPITATION PROBABILITY WAS
ADDED TO THE GRIDS. BOTH THE 0-3 KM AND 0-6 KM SHEAR ARE NOT THAT
FAVORABLE AT THIS TIME ACROSS OUR AREA...SO AT THIS TIME NOT EXPECTING
ANY SEVERE WEATHER DURING THE AFTERNOON. HOWEVER WITH THIS
SAID...THERE WILL BE FAVORABLE SHEAR FOR SUPER CELLS TO DEVELOP
ACROSS NORTHERN AND WESTERN MINNESOTA DURING THE AFTERNOON...AND
IT DOES LOOK FEASIBLE THAT THESE THUNDERSTORMS COULD EVENTUALLY
EVOLVE INTO A LINE IN RESPONSE TO THE INDIVIDUAL COLD POOLS
CONGEALING TOGETHER AND THE SHORT WAVE ADDING FURTHER ORGANIZATION
INTO A LINE. WITH 40 TO 50 KNOTS AT BOTH 850 AND 700 MB...THERE
COULD BE THE POTENTIAL OF DAMAGING WINDS AS THIS LINE MOVES
SOUTHEAST THROUGH OUR AREA ON SATURDAY NIGHT. AS A RESULT...SPC/S
SLIGHT RISK FOR THIS TIME PERIOD APPEARS REASONABLE.

.LONG TERM...SUNDAY THROUGH WEDNESDAY

ON SUNDAY MORNING...THE 14.00Z MODELS CONTINUE TO SHOW THAT THE
SHORT WAVE TROUGH WILL BE MOVING AWAY FROM AREA. DUE TO THIS
CONSISTENCY...THERE WAS SOME TIMING OF THE PRECIPITATION ADDED TO
THE PRECIPITATION PROBABILITIES AND WEATHER GRIDS FOR SUNDAY.
DURING THE MORNING...THE PRECIPITATION CHANCES SHOULD RANGE FROM
20 PERCENT ACROSS MUCH OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA
TO 40 PERCENT ACROSS CENTRAL WISCONSIN. THERE WAS LINGERING
20 PERCENT PROBABILITY LEFT IN CENTRAL WISCONSIN TO ACCOUNT FOR
THE POSSIBILITY THAT THE SYSTEM MAY BE A BIT SLOWER THAN WHAT THE
MODELS ARE INDICATING.

FROM MONDAY THROUGH WEDNESDAY...THE UPPER LEVEL RIDGE SHIFTS FROM
SOUTHWEST UNITED STATES EAST INTO THE SOUTHEAST UNITED STATES AS A
BROAD 500 MB TROUGH DEVELOPS ALONG THE WEST COAST. THE 14.00Z GFS
BUILDS THE 500 MB HEIGHTS FASTER INTO THE REGION THAN THE 14.00Z
ECMWF. AS A RESULT...IT PUSHES THE WARM FRONT WELL NORTH OF THE
AREA BY TUESDAY NIGHT. MEANWHILE THE ECMWF HAS CONSISTENTLY KEPT
THIS BOUNDARY ACROSS OUR AREA...AND WE CONTINUE TO SEE OCCASIONAL
MESOSCALE CONVECTIVE COMPLEXES TRANSITIONING EAST AND SOUTHEAST
ACROSS OUR AREA. DUE TO THE CONSISTENT SIGNAL IN THE ECMWF...THE
PRECIPITATION PROBABILITY AND WEATHER GRIDS WERE TRENDED TOWARD
IT. WITH THE ATMOSPHERE LOOKING VERY UNSTABLE SOUTH OF THIS
FRONT...THERE WILL BE POTENTIAL OF SOME SEVERE WEATHER WITH THESE
THUNDERSTORM COMPLEXES.

&&

.AVIATION...

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE DEVELOPING NEAR THE
INTERSTATE 35 CORRIDOR THIS AFTERNOON. THESE THUNDERSTORMS ARE
EXPECTED TO EVOLVE INTO A LINE OF THUNDERSTORMS AND MOVE EAST
ACROSS SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND THE SOUTHERN
HALF OF WISCONSIN. THIS LINE SHOULD MOVE THROUGH THE KRST BETWEEN
14.21Z AND 14.22Z...AND THROUGH KLSE BETWEEN 14.22Z AND 14.23Z.
THIS LINE WILL SHIFT THE WINDS FROM THE SOUTH TO THE WEST...AND
THERE WILL BE POTENTIAL THAT THEY COULD PRODUCE SOME DAMAGING
WINDS. ONCE THIS LINE MOVES THROUGH THERE MAY BE SOME LINGERING
SHOWERS THROUGH 15.06Z.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR WIZ032-WIZ033-
     WIZ034-WIZ041-WIZ042-WIZ053-WIZ054-WIZ055-WIZ061.

MN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MNZ079-MNZ086-
     MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.

IA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR IAZ008-IAZ009-
     IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.

&&

SHORT/LONG TERM...BOYNE
AVIATION...DB
Hazardous weather outlook, Jul 14, 7:59 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
759 PM CDT WED JUL 14 2010

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ041>044-053>055-
061-151100-
ADAMS-ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-
FLOYD-GRANT-HOUSTON-HOWARD-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER-
OLMSTED-RICHLAND-VERNON-WABASHA-WINNESHIEK-WINONA-
759 PM CDT WED JUL 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA AND CENTRAL INTO WESTERN WISCONSIN.

.DAY ONE...TONIGHT

AN UNSTABLE AIR MASS CONTINUES OVER THE AREA...ROUGHLY OVER
SOUTHEAST MINNESOTA AND NORTHEAST IOWA....AND INTO WISCONSIN SOUTH
OF I-90. A COLD FRONT...WITH DRY AND STABLE AIR BEHIND...IS
RAPIDLY PUSHING EAST INTO THAT UNSTABLE AIR...CAUSING ANOTHER LINE
OF SEVERE THUNDERSTORMS TO DEVELOP.

THE LINE OF STORMS WILL MOVE THROUGH THE AREA FROM WEST TO EAST...
WITH THE MAIN SEVERE WEATHER THREAT BEFORE MIDNIGHT. DAMAGING WINDS
AND ISOLATED TORNADOES ARE STILL A THREAT. LARGE HAIL AND BRIEF
VERY HEAVY RAIN ARE ALSO POSSIBLE. A TORNADO WATCH IS IN EFFECT
THROUGH 1 AM FOR THE ENTIRE AREA.

THE THREAT WILL CONTINUE IN SOUTHEAST MINNESOTA THROUGH ABOUT 10
PM...ALONG THE I-90 CORRIDOR AND SOUTH THROUGH 11 PM...AND THROUGH
SOUTHWEST WISCONSIN AND NORTHEAST IOWA THROUGH MIDNIGHT. THIS WILL BE
THE FINAL LINE OF STORMS AS THE COLD FRONT ENDS THE THREAT.

EMERGENCY MANAGEMENT...DISPATCH CENTERS...AND POWER COMPANY MANAGERS
WILL WANT TO ENSURE STAFFING LEVELS ARE APPROPRIATE FOR
THE POSSIBILITY OF WIDESPREAD WIND DAMAGE WITHIN THE COUNTY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW THUNDERSTORMS MAY LINGER INTO EARLY THURSDAY OVER PARTS OF
SOUTHWEST WISCONSIN AND NORTHEAST IOWA AS THE FRONT DEPARTS THE
REGION. NO SEVERE STORMS ARE ANTICIPATED. THERE IS A CHANCE FOR A
FEW THUNDERSTORMS SATURDAY NIGHT AND SUNDAY...AND AGAIN NEXT TUESDAY.
AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY AS STORMS MOVE THROUGH THIS
EVENING. EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS SHOULD
MAKE PREPARATIONS.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

WIZ017-029-032>034-151100-
BUFFALO-CLARK-JACKSON-TAYLOR-TREMPEALEAU-
759 PM CDT WED JUL 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTH CENTRAL INTO
WESTERN WISCONSIN.

.DAY ONE...TONIGHT

AN UNSTABLE AIR MASS CONTINUES OVER THE AREA. A COLD FRONT...WITH DRY
AND STABLE AIR BEHIND...IS RAPIDLY PUSHING EAST INTO THAT
UNSTABLE AIR...CAUSING ANOTHER LINE OF STRONG TO SEVERE THUNDERSTORMS
TO DEVELOP.

THE LINE OF STORMS WILL MOVE THROUGH THE AREA FROM WEST TO EAST...
WITH THE MAIN SEVERE WEATHER THREAT BEFORE MIDNIGHT. LIGHTNING...
LARGE HAIL AND BRIEF VERY HEAVY RAIN ARE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR A FEW THUNDERSTORMS SATURDAY NIGHT AND
SUNDAY...AND AGAIN NEXT TUESDAY. AT THIS TIME...SEVERE WEATHER IS NOT
ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AS THE STORMS MOVE THROUGH THIS
EVENING. EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS SHOULD
MAKE PREPARATIONS.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

MW/BAUMGARDT

In the hours before

Local storm report, Jul 14, 8:22 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
822 PM CDT WED JUL 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND GST     AUSTIN                  43.67N 92.97W
07/14/2010  M59.00 MPH       MOWER              MN   ASOS

&&

DAVIS
Local storm report, Jul 14, 8:31 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
831 PM CDT WED JUL 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     TSTM WND DMG     3 NE WILTON             43.85N 90.48W
07/14/2010                   MONROE             WI   TRAINED SPOTTER

            15 INCH DIAMETER TREE DOWN ON HWY 131

0713 PM     HEAVY RAIN       LEON                    43.88N 90.83W
07/14/2010  M1.30 INCH       MONROE             WI   TRAINED SPOTTER

0725 PM     HEAVY RAIN       KENDALL                 43.79N 90.37W
07/14/2010  E1.08 INCH       MONROE             WI   TRAINED SPOTTER

&&

DAVIS
Special weather statement, Jul 14, 8:34 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
834 PM CDT WED JUL 14 2010

IAZ008-009-018-019-MNZ088-095-096-WIZ033-034-150230-
CHICKASAW-FILLMORE-FLOYD-HOUSTON-HOWARD-JACKSON-MITCHELL-TREMPEALEAU-
WINONA-
834 PM CDT WED JUL 14 2010

...STRONG TO SEVERE THUNDERSTORMS APPROACHING CHICKASAW...FILLMORE...
FLOYD...HOUSTON...HOWARD...JACKSON...MITCHELL...TREMPEALEAU AND
WINONA COUNTIES...

AT 831 PM...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS
FROM STRUM TO 12 MILES WEST OF NORA SPRINGS...MOVING EAST AT 50 MPH.

SEVERE WEATHER HAS BEEN REPORTED WITH THESE STORMS...MAINLY STRONG
WINDS FROM 40 TO 60 MPH. WARNINGS MAY BE NEEDED AS THESE STORMS GET
CLOSER.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
OSSEO...WINONA...PRESTON...OSAGE...AND NORA SPRINGS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM THURSDAY MORNING FOR
NORTHEASTERN IOWA...SOUTHEAST MINNESOTA AND SOUTHWESTERN WISCONSIN.

PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A
WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY.

BAUMGARDT
Local storm report, Jul 14, 8:35 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
835 PM CDT WED JUL 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     TSTM WND GST     ROCK DELL               43.91N 92.65W
07/14/2010  E55 MPH          OLMSTED            MN   AMATEUR RADIO

&&

DAVIS
Local storm report, Jul 14, 8:38 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
838 PM CDT WED JUL 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 PM     TSTM WND GST     STEWARTVILLE            43.86N 92.49W
07/14/2010  M50 MPH          OLMSTED            MN   ASOS

&&

DAVIS
Local storm report, Jul 14, 8:39 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
839 PM CDT WED JUL 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     TSTM WND GST     5 S ROCHESTER           43.94N 92.48W
07/14/2010  M60 MPH          OLMSTED            MN   CO-OP OBSERVER

            COOPERATIVE OBSERVER MEASURED 50-60 MPH AND TREE BRANCHES
            SNAPPING

&&

DTJ

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 7:50 PM CDTSevere Thunderstorm WarningARXWabasha55 min
Jul 14, 7:55 PM CDTSevere Thunderstorm WarningARXDodge, Olmsted, Wabasha50 min
Jul 14, 8:00 PM CDTSevere Thunderstorm WarningARXMower60 min
Jul 14, 9:23 PM CDTSevere Thunderstorm WarningARXFillmore, Houston, Winona37 min
Jul 14, 9:29 PM CDTAreal Flood AdvisoryARXWinona68 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.